Alert archive / Wyoming / Red Flag Warnings in 2014
Red Flag Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jul 20, 2014, 11:26 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Jul 21, 2014, 12:00 PM MDT. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2014, 11:26 AM MDT (17:26 UTC)
- In effect from
- Jul 21, 2014, 12:00 PM MDT
- Expired
- Jul 21, 2014, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 5:55 PM MDT | TSTM WND GST 66 | 3 Wnw Dubois, WY | DUBOIS AIRPORT. |
| Jul 21, 5:57 PM MDT | TSTM WND GST 62 | 10 N Dubois, WY | ELKHORN RAWS. |
| Jul 21, 6:44 PM MDT | TSTM WND GST 65 | 7 Ese Kinnear, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 5.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4072 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070 WWUS85 KRIW 201726 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1126 AM MDT SUN JUL 20 2014 ...GUSTY DRY WEST SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY WILL COMBINE TO CREATE RED FLAG CONDITIONS FROM NOON TO 8 PM MDT SUNDAY AND AGAIN ON MONDAY... .STRONG DRY WEST SOUTHWEST WINDS...VERY LOW RELATIVE HUMIDITY AND CRITICAL DRY FUELS WILL COMBINE TO CREATE RED FLAG CONDITIONS ACROSS NATRONA AND SWEETWATER COUNTIES...FIRE WEATHER ZONES 279 AND 280...THROUGH 8 PM MDT THIS EVENING...AND AGAIN FROM NOON TO 8 PM MDT MONDAY. WYZ280-210200- /O.NEW.KRIW.FW.W.0004.140721T1800Z-140722T0200Z/ /O.CON.KRIW.FW.W.0003.140720T1800Z-140721T0200Z/ NATRONA COUNTY/CASPER BLM- 1126 AM MDT SUN JUL 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ279-210200- /O.NEW.KRIW.FW.W.0004.140721T1800Z-140722T0200Z/ /O.CON.KRIW.FW.W.0003.140720T1800Z-140721T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 1126 AM MDT SUN JUL 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 279. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
5 follow-up statements
942 WWUS85 KRIW 210136 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 736 PM MDT SUN JUL 20 2014 ...GUSTY DRY WEST SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY WILL COMBINE TO CREATE RED FLAG CONDITIONS FROM NOON TO 8 PM MONDAY... .STRONG DRY WEST SOUTHWEST WINDS...VERY LOW RELATIVE HUMIDITY AND CRITICAL DRY FUELS WILL COMBINE TO CREATE RED FLAG CONDITIONS ACROSS NATRONA AND SWEETWATER COUNTIES...FIRE WEATHER ZONES 279 AND 280...FROM NOON TO 8 PM MONDAY. WYZ280-210945- /O.EXP.KRIW.FW.W.0003.000000T0000Z-140721T0200Z/ /O.CON.KRIW.FW.W.0004.140721T1800Z-140722T0200Z/ NATRONA COUNTY/CASPER BLM- 736 PM MDT SUN JUL 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ279-210945- /O.EXP.KRIW.FW.W.0003.000000T0000Z-140721T0200Z/ /O.CON.KRIW.FW.W.0004.140721T1800Z-140722T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 736 PM MDT SUN JUL 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... * AFFECTED AREA...FIRE WEATHER ZONE 279. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 21
086 WWUS85 KRIW 210901 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 301 AM MDT MON JUL 21 2014 ...GUSTY DRY WEST SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY WILL COMBINE TO CREATE RED FLAG CONDITIONS FROM NOON TO 8 PM TODAY... .STRONG DRY WEST SOUTHWEST WINDS...VERY LOW RELATIVE HUMIDITY AND CRITICAL DRY FUELS WILL COMBINE TO CREATE RED FLAG CONDITIONS ACROSS NATRONA AND SWEETWATER COUNTIES...FIRE WEATHER ZONES 279 AND 280...FROM NOON TO 8 PM TODAY. WYZ280-212200- /O.CON.KRIW.FW.W.0004.140721T1800Z-140722T0200Z/ NATRONA COUNTY/CASPER BLM- 301 AM MDT MON JUL 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ279-212200- /O.CON.KRIW.FW.W.0004.140721T1800Z-140722T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 301 AM MDT MON JUL 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... * AFFECTED AREA...FIRE WEATHER ZONE 279. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
108 WWUS85 KRIW 212039 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 239 PM MDT MON JUL 21 2014 ...GUSTY DRY WEST SOUTHWEST WINDS...LOW RELATIVE HUMIDITY AND THE POTENTIAL FOR DRY LIGHTNING WILL COMBINE TO CREATE RED FLAG CONDITIONS THROUGH 8 PM TODAY... .STRONG DRY WEST SOUTHWEST WINDS...VERY LOW RELATIVE HUMIDITY AND CRITICAL DRY FUELS AS WELL AS THE POTENTIAL FOR DRY LIGHTNING WILL COMBINE TO CREATE RED FLAG CONDITIONS ACROSS NATRONA AND SWEETWATER COUNTIES AS WELL AS ACROSS THE WIND RIVER BASIN AND THE LANDER FOOTHILLS...FIRE WEATHER ZONES 279...280 AND 283 THROUGH 8 PM THIS EVENING. WYZ283-220200- /O.EXA.KRIW.FW.W.0004.000000T0000Z-140722T0200Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 239 PM MDT MON JUL 21 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND...LOW RELATIVE HUMIDITY AND THE POTENTIAL FOR DRY LIGHTNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 283. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-220200- /O.CON.KRIW.FW.W.0004.000000T0000Z-140722T0200Z/ NATRONA COUNTY/CASPER BLM- 239 PM MDT MON JUL 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND...LOW RELATIVE HUMIDITY AND THE POTENTIAL FOR DRY LIGHTNING FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ279-220200- /O.CON.KRIW.FW.W.0004.000000T0000Z-140722T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 239 PM MDT MON JUL 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... * AFFECTED AREA...FIRE WEATHER ZONE 279. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
096 WWUS85 KRIW 212049 CCA RFWRIW URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 248 PM MDT MON JUL 21 2014 ...GUSTY DRY WEST SOUTHWEST WINDS...LOW RELATIVE HUMIDITY AND THE POTENTIAL FOR DRY LIGHTNING WILL COMBINE TO CREATE RED FLAG CONDITIONS THROUGH 8 PM TODAY... .STRONG DRY WEST SOUTHWEST WINDS...VERY LOW RELATIVE HUMIDITY AND CRITICAL DRY FUELS AS WELL AS THE POTENTIAL FOR DRY LIGHTNING WILL COMBINE TO CREATE RED FLAG CONDITIONS ACROSS NATRONA AND SWEETWATER COUNTIES AS WELL AS ACROSS THE WIND RIVER BASIN AND THE LANDER FOOTHILLS...FIRE WEATHER ZONES 279...280 AND 283 THROUGH 8 PM THIS EVENING. WYZ283-220200- /O.EXA.KRIW.FW.W.0004.000000T0000Z-140722T0200Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 248 PM MDT MON JUL 21 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND...LOW RELATIVE HUMIDITY AND THE POTENTIAL FOR DRY LIGHTNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 283. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-220200- /O.CON.KRIW.FW.W.0004.000000T0000Z-140722T0200Z/ NATRONA COUNTY/CASPER BLM- 248 PM MDT MON JUL 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND...LOW RELATIVE HUMIDITY AND THE POTENTIAL FOR DRY LIGHTNING FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ279-220200- /O.CON.KRIW.FW.W.0004.000000T0000Z-140722T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 248 PM MDT MON JUL 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... * AFFECTED AREA...FIRE WEATHER ZONE 279. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
089 WWUS85 KRIW 220151 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 751 PM MDT MON JUL 21 2014 WYZ280-220300- /O.EXP.KRIW.FW.W.0004.000000T0000Z-140722T0200Z/ NATRONA COUNTY/CASPER BLM- 751 PM MDT MON JUL 21 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... WINDS ARE BEGINNING TO SUBSIDE AND RELATIVE HUMIDITIES ARE RISING. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ WYZ279-220300- /O.EXP.KRIW.FW.W.0004.000000T0000Z-140722T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 751 PM MDT MON JUL 21 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... WINDS ARE BEGINNING TO SUBSIDE AND RELATIVE HUMIDITIES ARE RISING. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ WYZ283-220300- /O.EXP.KRIW.FW.W.0004.000000T0000Z-140722T0200Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 751 PM MDT MON JUL 21 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... WINDS ARE BEGINNING TO SUBSIDE AND RELATIVE HUMIDITIES ARE RISING. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 20, 11:04 AM MDT, 22 minutes earlier.
Area forecast discussion, Jul 20, 11:04 AM MDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1104 AM MDT SUN JUL 20 2014 .SHORT TERM...SUNDAY THROUGH TUESDAY NIGHT IT LOOKS LIKE ANOTHER HOT DAY ACROSS THE COWBOY STATE WITH A RIDGE OF HIGH PRESSURE CONTINUING TO CONTROL THE WEATHER. HOWEVER THERE ARE SOME CHANGES TO THE PATTERN OF THE PAST COUPLE OF DAYS. SATELLITE IMAGERY SHOWS SOME MID LEVEL MOISTURE STARTING TO MOVE IN FROM THE SOUTH ACROSS UTAH. AT THE SAME TIME A WEAK SHORTWAVE WILL APPROACH THE AREA AND BRING A BIT MORE INSTABILITY TO THE AREA. THE RESULT WILL BE FOR AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS FOR PORTIONS OF WESTERN AND CENTRAL WYOMING. HOWEVER...IT WILL TAKE A WHILE TO MOISTEN THE ATMOSPHERE SO MOST OF THE DAY SHOULD BE DRY. CONTINUITY LOOKED REASONABLE FOR COVERAGE OF THE CONVECTION THIS AFTERNOON SO WE MADE ONLY MINOR TWEAKS MAINLY TO ADD TIMING. MEANWHILE...EXPECT MAINLY DRY WEATHER ACROSS THE NORTHEASTERN HALF OF THE COUNTY WARNING AREA. WITH THE BEST MOISTURE EXPECTED TO MOVE ACROSS WESTERN WYOMING TONIGHT WE KEPT THE CHANCE OF THUNDERSTORMS GOING THROUGH THE OVERNIGHT. WITH THE HOT TEMPERATURES AND GUSTY WINDS WE HAVE KEPT THE RED FLAG WARNING FOR THIS AFTERNOON AS WELL. THE FORECAST FOR MONDAY IS BASED ON SOMETHING SIMILAR TO THE OLD SING ALONG CARTOONS WHERE THEY STAY FOLLOW THE BOUNCING BALL. ONLY HERE IT IS FOLLOW THE PRECIPITABLE WATER VALUES...OR PWAT OR PW VALUES...THE ABBREVIATION METEOROLOGISTS USE TO CONFUSE THE PUBLIC SINCE WE MUST HAVE A CONTRACTION OR ACRONYM FOR EVERYTHING. ANYWAY...THE BEST LIFT AND PRECIPITABLE WATER VALUES SHIFT ACROSS NORTHERN WYOMING SO THE CHANCE OF THUNDERSTORMS WILL SHIFT THERE AS WELL. AS FOR TEMPERATURES...EXPECT A LITTLE COOLING WITH MORE CLOUD COVER BUT IT WILL STILL BE ABOVE NORMAL FOR MOST LOCATIONS. BY TUESDAY CONVECTION SHOULD BECOME A BIT MORE ISOLATED AS HEIGHTS RISE A BIT MORE AS THE RIDGE BUILDS NORTHWARD JUST A BIT. THIS WILL ALSO SHOVE THE DEEPER MOISTURE FURTHER NORTHWARD AS WELL. AS A RESULT WE HAVE CONFINED THE CHANCE OF THUNDERSTORMS TO THE NORTHERN MOUNTAINS. CONTINUITY HAD THIS REPRESENTED FAIRLY WELL SO WE MADE FEW CHANGES. .LONG TERM...WEDNESDAY THROUGH SUNDAY GFS/ECMWF MODELS SHOW SOME MID AND UPPER LEVEL MOISTURE IN THE SW FLOW ALOFT WEDNESDAY INTO WED NIGHT. THERE MAY BE A WEAK DISTURBANCE IN THE FLOW AS WELL. WILL KEEP ISOLATED STORMS ACROSS THE NORTH AND EAST ZONES...YET A STRAY STORM COULD OCCUR IN THE SOUTH AS WELL. WILL SEE HOW THIS PLAYS OUT IN TIME. A WEATHER SYSTEM IS FORECAST TO MOVE ACROSS THE PACIFIC NW STATES WED NIGHT. THE MAIN ISSUE IS THE TRACK OF THIS SYSTEM THURS AND FRI. THE GFS IS STILL FARTHER SOUTH THAN THE ECMWF TRACK. THIS DIFFERENCE INFLUENCES THE CHANCE OF STORMS OVER THE NORTH AND HOW STRONG THE COLD FRONT WILL BE THAT MOVES INTO THE NORTH THURSDAY NIGHT. THIS IN TURN IMPACTS THE HIGHS ON FRIDAY OVER THE NORTH AND CENTRAL ZONES. FOR NOW WILL HAVE ISOLATED STORMS OVER THE NORTH THURS PM AND NIGHT AND DRY ELSEWHERE. FRIDAY WILL BE DRY FOR THE WHOLE AREA. THE DIFFERENCE IN STORM TRACK ALSO INFLUENCES THE WEATHER PATTERN NEXT SATURDAY AND SUNDAY. THE GFS MODEL DIGS THE SYSTEM INTO THE MIDWEST BY SUNDAY WHILE THE ECMWF IS SLOWER AND HAS IT OVER THE UPPER GREAT LAKES SUNDAY AFTERNOON. THE FLOW ALOFT IS TO BECOME NW AGAIN NEXT SATURDAY AND SUNDAY BUT THE GFS IS SHARPER WITH THE FLOW AND HAS COOLER 700MB TEMPS EAST OF THE DIVIDE. THE ECMWF IS LESS AMPLIFIED AND HAS A LITTLE WARMER 700MB TEMPS. THIS INFLUENCES THE HIGHS FOR NEXT SAT/SUN. THE GFS IS DRY BOTH DAYS WHILE ECMWF TRIES TO BRING IN MID/UPPER LEVEL MOISTURE FOR NEXT SUNDAY AND ISOLATED STORMS. WILL KEEP NEXT WEEKEND DRY FOR NOW AND SEE HOW THIS LOOKS IN THE COMING MODEL RUNS. AS FOR THE HIGH TEMPS...HOT WEDNESDAY. REMAINING HOT CENTRAL AND SOUTH THURSDAY WITH COOLER HIGHS OVER THE NW AND NORTH AS THE COLD FRONT MAKES IT INTO THOSE AREAS. HIGHS FRIDAY COOLER MOST PLACES WITH THE BEST COOLING NOTED OVER THE NORTH AND NORTHEAST ZONES. HAVE MADE ADJUSTMENTS TO THE FRIDAY HIGHS. HIGHS SATURDAY A LITTLE WARMER SOUTH AND SOUTHWEST WITH LITTLE CHANGE EAST OF THE DIVIDE. THEN A LITTLE WARMER ALL AREAS NEXT SUNDAY. THIS THINKING LEANS MORE TOWARD THE WARMER ECMWF MODEL FOR NOW. BOTTOM LINE...SUMMER HEAT AND MAINLY DRY IN THE EXTENDED PERIOD. .AVIATION.../18Z ISSUANCE/ EXPECT VFR CONDITIONS THROUGH 18Z MONDAY AT ALL TERMINALS. MAIN SMOKE PLUMES THAT HAVE BEEN CAUSING SOME LOCALIZED 6SM IN THE MORNINGS WILL SHIFT NORTH OF THE STATE TODAY AS FLOW ALOFT BACKS MORE TO THE SOUTHWEST. MOISTURE THAT HAS REMAINED JUST SOUTH OF THE WYOMING BORDER WILL PUSH SLOWLY NORTHEAST INTO WYOMING TODAY. BEST CHANCE FOR ISOLATED SHOWERS AND STORMS WILL BE SOUTHWEST OF A KBPI-KRKS LINE. HAVE OPTED TO LEAVE ANY MENTION OF VCSH OR VCTS OUT OF THOSE TERMINALS AS CONVECTION STILL LOOKS TO BE LIMITED. INSTABILITY NOT IMPRESSIVE AND DYNAMICS ARE LACKING...SO ANY CONVECTION WILL BE DEPENDENT UPON DIURNAL HEATING. BETTER MOISTURE OVER CA/NV WILL CIRCULATE NORTHEAST AND REACH THE FAR WEST AROUND 06Z/MONDAY. HAVE INCLUDE SOME LATE NIGHT VCSH AT KJAC TO ACCOUNT FOR THIS AREA OF MOISTURE AND APPROACHING SHORTWAVE. WEST TO SOUTHWEST WIND WILL AGAIN BLOW 15G30KTS TODAY IN THE CORRIDOR FROM KRKS-KCPR BEGINNING BETWEEN 17Z-19Z. OTHER TERMINALS CAN EXPECT INCREASING WIND BETWEEN ABOUT 19Z-21Z WITH SPEEDS 12G24KTS. KWRL TO REMAIN LIGHT AND VARIABLE THROUGH THE FORECAST PERIOD. WINDS WILL DECREASE WITH THE SETTING SUN BETWEEN 02Z AND 03Z/SUNDAY. .FIRE WEATHER... THE CONTINUED COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL BRING MORE CRITICAL FIRE WEATHER TO SWEETWATER AND NATRONA COUNTIES. AS A RESULT...THE RED FLAG WARNING WILL BE CONTINUED. OTHERWISE...A SURGE OF MOISTURE WILL MOVE NORTHWARD INTO SOUTHERN WYOMING AND BRING ISOLATED TO WIDELY SCATTERED LATE DAY AND EVENING THUNDERSTORMS. THIS MOISTURE WILL SURGE NORTHWARD AT NIGHT AND KEEP THE CHANCE OF THUNDERSTORMS GOING IN WESTERN WYOMING AT NIGHT. EXPECT ANOTHER HOT DAY FOR MONDAY WITH THE CHANCE OF THUNDERSTORMS ACROSS NORTHERN WYOMING. CRITICAL FIRE WEATHER IS STILL POSSIBLE. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING WYZ279-280. && SHORT TERM...HATTINGS LONG TERM...AR AVIATION...C.BAKER FIRE WEATHER...HATTINGS
Hazardous weather outlook, Jul 20, 4:00 AM MDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT SUN JUL 20 2014 WYZ001>020-022>030-211200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT SUN JUL 20 2014 ...RED FLAG WARNING FOR FIRE WEATHER ZONES 279 AND 280 FROM NOON TO 9PM TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER FOR SWEETWATER AND NATRONA COUNTIES THIS AFTERNOON AND EVENING. PLEASE SEE RED FLAG WARNING FOR DETAILS. ISOLATED MAINLY DRY THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON AND EVENING...MAINLY IN THE SOUTH AND WEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND TUESDAY...ELEVATED FIRE WEATHER CONDITIONS SOUTHWEST AND CENTRAL. ISOLATED TO SCATTERED THUNDERSTORMS IN THE NORTH AND WEST. WEDNESDAY AND THURSDAY...STILL HOT AND DRY CENTRAL AND SOUTH WITH BREEZY CONDITIONS AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG THUNDERSTORM WIND GUSTS. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:42 PM MDT | Special Weather Statement | RIW | Sweetwater | 48 min |
Nearby
Red Flag Warnings in Wyoming, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.